Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Nonlinear Whirlpools Versus Harmonic Waves in a Rotating Column of Stratified Fluid
Blekinge Institute of Technology, School of Engineering, Department of Mathematics and Natural Sciences.
2013 (English)In: Mathematical Modelling of Natural Phenomena, ISSN 0973-5348, Vol. 8, no 1, 122-131 p.Article in journal (Refereed) Published
Abstract [en]

Propagation of nonlinear baroclinic Kelvin waves in a rotating column of uniformly stratified fluid under the Boussinesq approximation is investigated. The model is constrained. by the Kelvin's conjecture saying that the velocity component normal to the interface between rotating fluid and surrounding medium (e.g. a seashore) is possibly zero everywhere in the domain of fluid motion, not only at the boundary. Three classes of distinctly different exact solutions for the nonlinear model are obtained. The obtained solutions are associated with symmetries of the Boussinesq model. It is shown that one class of the obtained solutions can be visualized as rotating whirlpools along which the pressure deviation from the mean state is zero, is positive inside and negative outside of the whirlpools. The angular velocity is zero at the center of the whirlpools and it is monotonically increasing function of radius of the whirlpools.

Place, publisher, year, edition, pages
EDP SCIENCES , 2013. Vol. 8, no 1, 122-131 p.
Keyword [en]
Stratified rotating fluids, nonlinear Boussinesq model, exact solutions, internal gravity-waves
National Category
Mathematics Mathematical Analysis
Identifiers
URN: urn:nbn:se:bth-6989DOI: 10.1051/mmnp/20138108ISI: 000316935300008Local ID: oai:bth.se:forskinfo8A5B2C6CF11921C0C1257B6B00416001OAI: oai:DiVA.org:bth-6989DiVA: diva2:834552
Note

Available at http://www.mmnp-journal.org or http://dx.doi.org/10.1051/mmnp/20138108

Available from: 2013-05-20 Created: 2013-05-14 Last updated: 2017-03-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Ibragimov, Nail H.
By organisation
Department of Mathematics and Natural Sciences
MathematicsMathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 16 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf